Coping With Epilepsy Austin Biofeedback and EEG Neurofeedback Center
10% off neurofeedback training for CWE members - Austin, TX
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Our House > Back Fence



View Poll Results: Which AEDs gave you the worst side effects?
Depakote / Valproate/Valproic Acid/Divalproex Sodium 118 26.11%
Dilantin / Phenytoin 90 19.91%
Keppra / Levetiracetam 137 30.31%
Lamictal / Lamotrigine 87 19.25%
Neurontin / Gabapentin 32 7.08%
Phenobarbital 45 9.96%
Tegretol / Carbamazepine 79 17.48%
Topamax / Topiramate 85 18.81%
Trileptal / Oxcarbazepine 38 8.41%
Zonegran / Zonisamide 36 7.96%
Multiple Choice Poll. Voters: 452. You may not vote on this poll

Reply
 
LinkBack Thread Tools
  #381  
Old 10-11-2017, 11:37 AM
Sabbo's Avatar
Esteemed Pillar of the Community
 
Join Date: Feb 2016
Location: Tinley Park, IL
Posts: 734
Thanks: 17
Thanked 109 Times in 98 Posts
My neurologist wanted to add Lamictil as a third anti-epileptic drug due to my breakthrough complex partial seizures. A few days after starting it, I felt a rash starting on my upper back--just like Tegretol caused--& my doctor told me to stop using it immediately.
Reply With Quote
  #382  
Old 04-23-2018, 02:15 PM
Weaving the Community Fabric
 
Join Date: Sep 2017
Posts: 329
Thanks: 16
Thanked 35 Times in 28 Posts
Zonasimide gave me very watery diarrhea. Vimpat made me so tired I could barely open my eyes. Topiramate made me mentally challenged. So idk which is worst.
Reply With Quote
The Following User Says Thank You to finalpoet For This Useful Post:
Janus (05-20-2018)
  #383  
Old 04-23-2018, 09:26 PM
Sabbo's Avatar
Esteemed Pillar of the Community
 
Join Date: Feb 2016
Location: Tinley Park, IL
Posts: 734
Thanks: 17
Thanked 109 Times in 98 Posts
So many anti-epileptic drugs have given me allergic reactions that I don't know which is truly the worst. The reaction to Tegretol cost me 85% of my hair, which never grew back, so it probably should be #1.
Reply With Quote
  #384  
Old 09-27-2018, 06:50 AM
Pingu's Avatar
Weaving the Community Fabric
 
Join Date: Aug 2016
Location: Sydney, Australia - Soon to be Adelaide, Australia
Posts: 118
Thanks: 0
Thanked 25 Times in 19 Posts
When I was on Zonegran, I couldn't drink milk for the first 4 hours after waking up or I'd get severe stomach pains. The only way I could get milk down was if it was a fake milk.

Sucked because my morning ritual involves cereal, a cup of tea and then a coffee at work. I had to cut all three right back
Reply With Quote
  #385  
Old 09-27-2018, 08:44 AM
Getting Comfortable
 
Join Date: Sep 2018
Posts: 22
Thanks: 3
Thanked 1 Time in 1 Post
I started on Trileptal in the EMU and I live with a relative, and the first few days she said I am becoming a monster bc of my irritability and now strange interests in weird subjects. Problem is, it is really starting to control my symptoms and I can sleep. I haven't had an event in days. Lamictal didn't make me irritable, but it gave me an OCD-like side effect, but just in my thoughts. Depakote only gave me physical side effects. All of these meds worked very well for my seizure symptoms. Side effects were terrible. My mother also has an organic brain disorder and has an extremely short fuse because of it. She has 0 tolerance for any unusual behavior, even if I can't help it. I spoke to my neurologist and she wants me to give it more time.
Reply With Quote
  #386  
Old 10-25-2018, 09:44 PM
Esteemed Pillar of the Community
 
Join Date: Nov 2010
Location: Texas
Posts: 622
Thanks: 171
Thanked 204 Times in 145 Posts
I think it is sort of up to you how long you want to give it, depending on severe the side effects are. I can say that giving it more time is sometimes helpful, and a pretty standard request by a neurologist. In my case, I know some of the effects of Keppra wore off after I had been on it for awhile.

The good news is that, from what I understand, if you have had good luck controlling seizures with other medications (which you noted the other meds helped control seizures as well) then you are more likely to have success with a new medication too, should you decide to move on from this one.

Good luck!
Reply With Quote
  #387  
Old 10-29-2018, 02:45 AM
Topcat's Avatar
Weaving the Community Fabric
 
Join Date: Jan 2010
Location: Phoenix, Az
Posts: 343
Thanks: 241
Thanked 77 Times in 62 Posts
Did they give any other prescriptions for the seizures? I'm on Trileptal and Lamictal.
Reply With Quote
  #388  
Old 11-30-2018, 03:28 PM
New Here
 
Join Date: Aug 2018
Posts: 6
Thanks: 1
Thanked 2 Times in 2 Posts
Sodium Valproate - made me gain a lot of weight, sleepy, no motivation, slight tremor but it did control my migraines and has given me curly hair which is pretty good.

Lamictal - Suicidal thoughts, depression, zero sex drive, hair loss, weird thoughts, changes in behaviour, crying. Has made me loose the weight I gained on SV though.

Clobazam - Zombie, odd zapping in my brain.

Terrible fatigue on all of them but that may also be the seizures

I look online and see the doses and combinations that some people take and I can't work out how they cope. A lot of the time I feel like these drugs are taking away a huge part of my life. They change my mood, behaviour, thoughts, desires, physical health. I can't always tell whats worse. The condition or the 'cure'.
Reply With Quote
  #389  
Old 11-30-2018, 06:30 PM
Sabbo's Avatar
Esteemed Pillar of the Community
 
Join Date: Feb 2016
Location: Tinley Park, IL
Posts: 734
Thanks: 17
Thanked 109 Times in 98 Posts
Here's some of the side effects/reactions I've put up with:
Tegretol--104 fever, rash all over body, lost 85%+ of my hair.
Phenobarbital--not much other than extreme sleepiness
Primidone/Mysoline--none
Dilantin (w/ & w/o Neurontin)--nothing really
Depakote(tried when complex partials started)--I don't recall
Keppra--SEVERE cramps
Topamax--short-term memory problems, "word loss" issues, & I'm losing what's left of my hair!
Lamictil--started a rash similar to Tegretol
Vimpat--worsened memory & hair loss issues
Zonegran/Zonisamide--no real reactions


I still get 1-3 breakthroughs/month. I am taking 400mg Topamax & 300mg Zonisamide/day
Reply With Quote
The Following User Says Thank You to Sabbo For This Useful Post:
Topcat (12-03-2018)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Dilantin's Dark Side jonzen The Library 18 03-24-2015 01:20 PM
Can any body help? are these side effects of medications books The Library 11 09-09-2012 01:28 AM
AEDs not necessary in early stages of epilepy Bernard The Library 12 11-13-2008 06:57 PM
Male side effects from dilantin RanMan The Library 11 04-26-2008 01:26 AM


All times are GMT -5. The time now is 08:53 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.